Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Milwaukee, WI
NWS Milwaukee, WI issued this special weather statement at Oct 10, 2021, 7:50 AM CDT for Walworth County, Wisconsin. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 10, 2021, 7:50 AM CDT (12:50 UTC)
- Expired
- Oct 10, 2021, 8:15 AM CDT
- In force
- 25 min
- Issued by
- NWS Milwaukee, WI
- Hail
- 0.00 in
- Wind
- 50
County Walworth County, WI
The radar
The Milwaukee radar (KMKX), 24 km from the middle of the area, began a volume at 12:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 0.8 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 559 J/kg
- Mixed-layer CIN
- -163 J/kg
- Mixed-layer LCL
- 987 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
598
WWUS83 KMKX 101250
SPSMKX
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
750 AM CDT Sun Oct 10 2021
WIZ064-065-069-070-101315-
Walworth WI-Rock WI-Waukesha WI-Jefferson WI-
750 AM CDT Sun Oct 10 2021
...Strong thunderstorms will impact portions of Walworth, eastern
Rock, southwestern Waukesha and southeastern Jefferson Counties
through 815 AM CDT...
At 749 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Milton to near Cherry Valley. Movement was
northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Janesville, Beloit, Whitewater, Elkhorn, Delavan, Lake Geneva,
Milton, East Troy, Williams Bay, Walworth, Dousman, Clinton, Palmyra,
Fontana-On-Geneva Lake, Sharon, Darien, Como, Pell Lake, Lake
Koshkonong and Richmond.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4302 8847 4250 8836 4250 8902 4282 8904
TIME...MOT...LOC 1249Z 252DEG 30KT 4276 8899 4228 8892
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
KAVINSKYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Oct 10, 4:21 AM CDT, 3 hours 29 minutes earlier.
Area forecast discussion, Oct 10, 4:21 AM CDT, 3 hours 29 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Milwaukee/Sullivan WI
421 AM CDT Sun Oct 10 2021
.SHORT TERM...
(Issued 416 AM CDT Sun Oct 10 2021)
Today through Monday:
The showers associated with warm air advection out ahead of an
upper low over the ND/MN border are moving out of east central WI
early this morning. We are watching an area of showers and
thunderstorms currently over northern Missouri that will expand
northeast into southern WI by midday, coincident with vorticity
advection, entrance region of the upper jet, and 850mb warm air
advection. It looks like there will be a decent cap in place, so
not expecting severe convection this afternoon, just a period of
showers and thunderstorms.
Then a potent shortwave trough currently over the Four Corners
region will start to lift northeast this afternoon. We could see a
narrow band of showers and thunderstorms develop across southern
WI this evening along the persistent upper jet and weaker
vorticity advection. Not too much for instability and we will be
in between systems during this time.
Monday morning, the next shortwave trough will reach the Midwest
and take on a negative tilt, just as the nose of the low level jet
ramps up along the WI/IL border. It looks like southeast WI will
get into the warm sector midday Monday. Strong bulk shear and
modest instability around 1000 j/kg support the potential for
severe storms. SPC expanded the slight risk area to include a
little more of southeast/south central WI. In addition to the
severe threat, there is a risk for heavy rainfall. Precipitable
water values will be around 1.5 to 1.7 inches which is 225% of
normal for this time of year! Very moist profile supports
efficient rainfall rates.
Showers and storms will taper off Monday evening as the low moves
overhead, and the low will finally depart southern WI Tuesday
morning.
Cronce
&&
.LONG TERM...
(Issued 416 AM CDT Sun Oct 10 2021)
Tuesday through Wednesday Night:
The low pressure system which brought showers and thunderstorms to
the area later Monday and Monday night will continue to slowly
weaken and move northeast across northeast Wisconsin and Upper
Michigan on Tuesday. The ECMWF remains the slowest with its
northeast progression and a few light showers may linger across
northern parts of the area in the morning. The latest GFS and GEM
also hinting at this potential so added some small pops to the
northeast. Otherwise, drier air will sweep into southern WI as the
low departs the area ending the rain threat. Clouds will be
slower to clear in the afternoon and may not at least partially
clear until late afternoon/evening. A passing high pressure ridge
will move across the area Tuesday night resulting in quiet
conditions. However if the clouds clear out, fog may become an
issue due to diminishing boundary layer winds and recent
rainfall on Monday.
The high pressure area will not stick around very long as expected
upstream long wave trof rapidly strengthens to deep low pressure
which will move across the central and northern Plains on
Wednesday. The extended guidance in good agreement on deep low
pressure located on the NE/SD border early Wednesday, moving NNE
across the Dakotas into Wednesday evening. This solution is
supported by most GEFS and ECMWF ensembles as well. As this low
pressure system continues to deepen, a potent cold front and
occlusion will spread rapidly east. An associated low level jet
and rapid return of low level moisture will bring a swath of
showers and thunderstorms which should spread east across
Wisconsin later Wednesday and Wednesday evening. Strong low to
mid-level shear is expected with the front, but there is
uncertainty regarding the amount of instability as the main
synoptic forcing spreads in. However, with the strong synoptic
forcing, can not rule out several strong to severe storms from
mid-afternoon through the evening across southern WI. The
precipitation should be progressive, and not result in a flooding
threat. ECMWF and GEFS ensembles are keeping QPF mostly in the
0.25 to 0.50" range in the 25th to 75th percentiles. The front
will move rapidly through Wednesday night with increasing west to
southwest winds ushering drier, more stable air into southern WI
later Wednesday night.
Thursday through Saturday:
Drier, cooler air settles in for Thursday on those west to
northwest winds. However a lingering upstream low pressure trof
may result in a weak low pressure area traversing the front
located to the south of WI Thursday night into Friday. Weak lift
with this system may bring some light rain showers to the area
during this period with dry and cool settling in for the weekend.
Pending cloud cover, some locations may fall into the mid to upper 30s
away from Lake Michigan Friday night and Saturday night.
Kavinsky
&&
.AVIATION...
(Issued 416 AM CDT Sun Oct 10 2021)
Showers are gradually exiting east central WI early this morning.
The next round of showers should expand from south central WI into
east central WI during the morning hours and we can expect
scattered thunderstorms. There should be a lull in the precip, or
it will at least become more sparse, late this afternoon through
most of the night. Yet another round of showers and storms will
arrive Monday morning.
Ceilings should remain VFR today with the high-based
showers/storms. Tonight could bring some MVFR ceilings. Visibility
is expected to be fairly high today and tonight due to steady
southeast winds.
Cronce
&&
.MARINE...
(Issued 416 AM CDT Sun Oct 10 2021)
No change to the Small Craft Advisory that is in effect until 10
PM. Waves will approach advisory criteria Monday night and again
Wednesday night for steady southeast winds.
Low pressure will develop over the Northern Plains Tuesday
afternoon and track across northwest Minnesota early Thursday
morning. Southerly gales are possible later Wednesday with this
system.
Cronce
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Small Craft Advisory...LMZ643-LMZ644-LMZ645-LMZ646 until 10 PM
Sunday.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukeeHazardous weather outlook, Oct 10, 4:15 AM CDT, 3 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 415 AM CDT Sun Oct 10 2021 WIZ046-047-051-052-056>060-062>072-110915- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 415 AM CDT Sun Oct 10 2021 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Today and Tonight There is a chance for thunderstorms today and tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday Scattered thunderstorms are expected Monday afternoon and evening. A few storms may become severe producing damaging winds, large hail and a tornado. In addition, the storms may produce heavy rainfall and localized flooding as well as minor river flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed on Monday. LMZ643>646-110915- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 415 AM CDT Sun Oct 10 2021 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Today and Tonight A Small Craft Advisory remains in effect until 10 pm CDT this evening for gusty winds and high waves. A few gusts to 30 knots are possible. There is a chance for thunderstorms today and tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday Small Craft Advisory conditions may return Monday night, and are likely Wednesday into Wednesday night. A few gale force gusts will be possible Wednesday night. Thunderstorms are likely Monday afternoon and evening. A few storms may become severe producing strong winds and large hail. There is another chance for thunderstorms Wednesday night. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-110915- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 415 AM CDT Sun Oct 10 2021 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Today and Tonight There is a chance for thunderstorms today and tonight. Frequent south to southeast gusts to 30 knots are expected today into tonight, with a few gale force gusts possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday Thunderstorms are likely Monday afternoon and evening. A few storms may become severe producing large hail and damaging winds. Strong low pressure passing through the Great Lakes may bring a period of gale force gusts to Lake Michigan later Wednesday into Wednesday night. There is also a chance for thunderstorms Wednesday night. www.weather.gov/mkx Kavinsky
In the hours before
Special weather statement, Oct 10, 6:21 AM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
621 AM CDT Sun Oct 10 2021
WIZ062-067-068-101200-
Green WI-Lafayette WI-Iowa WI-
621 AM CDT Sun Oct 10 2021
...A strong thunderstorm will impact portions of Lafayette,
southwestern Green and south central Iowa Counties through 700 AM
CDT...
At 617 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms, extending from the Galena area west to southwest
of Dubuque, moving northeast at 45 mph.
HAZARD...Wind gusts of 30 to 35 mph and pea size hail are possible.
Frequent lightning with occasional cloud to ground strikes.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Monroe, Dodgeville, Mineral Point, Darlington, Shullsburg, Belmont,
Benton, Argyle, Apple River, Wiota, New Diggings, South Wayne,
Waldwick, Elk Grove, Fayette, Lamont, Browntown, Gratiot, Calamine
and Lead Mine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4265 9043 4298 9019 4255 8943 4250 8963
4251 9042
TIME...MOT...LOC 1117Z 226DEG 62KT 4244 9040
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
KAVINSKYSpecial weather statement, Oct 10, 7:07 AM CDT, 43 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
707 AM CDT Sun Oct 10 2021
WIZ067>069-101230-
Green WI-Lafayette WI-Rock WI-
707 AM CDT Sun Oct 10 2021
...A strong thunderstorm will impact portions of southeastern
Lafayette, Green and west central Rock Counties through 730 AM CDT...
At 707 AM CDT, Doppler radar was tracking a strong thunderstorm over
Winslow, or 9 miles southwest of Monroe, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Monroe, Brodhead, Monticello, Albany, Dayton, South Wayne, Browntown,
Attica, Juda and Jordan Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4251 8990 4255 8995 4286 8949 4286 8945
4266 8925 4250 8960
TIME...MOT...LOC 1207Z 232DEG 37KT 4253 8980
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
KAVINSKYLocal storm report, Oct 10, 7:28 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
728 AM CDT SUN OCT 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 AM TSTM WND GST 3 ENE MONROE 42.62N 89.59W
10/10/2021 M45 MPH GREEN WI PUBLIC
KEFT ASOS AT MONROE MUNICIPAL AIRPORT
REPORTED A TSTORM WIND GUST OF 45 MPH.
&&Special weather statement, Oct 10, 7:30 AM CDT, 20 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
730 AM CDT Sun Oct 10 2021
WIZ063-064-068-069-101300-
Green WI-Rock WI-Jefferson WI-Dane WI-
730 AM CDT Sun Oct 10 2021
...A strong thunderstorm will impact portions of northeastern Green,
northwestern Rock, southeastern Dane and southwestern Jefferson
Counties through 800 AM CDT...
At 729 AM CDT, Doppler radar was tracking a strong thunderstorm over
Albany, or 7 miles southwest of Evansville, moving northeast at 50
mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Stoughton, Fort Atkinson, Lake Mills, Edgerton, Evansville, Brodhead,
Deerfield, Cambridge, Brooklyn, Albany, Lake Ripley, Lake Koshkonong,
Fulton, Albion, Magnolia, Utica, Rockdale, Busseyville, Attica and
Cooksville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4260 8942 4274 8957 4313 8898 4291 8876
TIME...MOT...LOC 1229Z 232DEG 49KT 4272 8942
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
KAVINSKYSpecial weather statement, Oct 10, 7:50 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
750 AM CDT Sun Oct 10 2021
WIZ064-065-069-070-101315-
Walworth WI-Rock WI-Waukesha WI-Jefferson WI-
750 AM CDT Sun Oct 10 2021
...Strong thunderstorms will impact portions of Walworth, eastern
Rock, southwestern Waukesha and southeastern Jefferson Counties
through 815 AM CDT...
At 749 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Milton to near Cherry Valley. Movement was
northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Janesville, Beloit, Whitewater, Elkhorn, Delavan, Lake Geneva,
Milton, East Troy, Williams Bay, Walworth, Dousman, Clinton, Palmyra,
Fontana-On-Geneva Lake, Sharon, Darien, Como, Pell Lake, Lake
Koshkonong and Richmond.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4302 8847 4250 8836 4250 8902 4282 8904
TIME...MOT...LOC 1249Z 252DEG 30KT 4276 8899 4228 8892
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
KAVINSKYThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 6:21 AM CDT | Special Weather Statement | MKX | Lafayette | 39 min |
| Oct 10, 7:07 AM CDT | Special Weather Statement | MKX | Green | 23 min |
| Oct 10, 7:30 AM CDT | Special Weather Statement | MKX | Rock | 30 min |
| Oct 10, 8:01 AM CDT | Special Weather Statement | MKX | Jefferson | 29 min |
| Oct 10, 8:30 AM CDT | Special Weather Statement | MKX | Waukesha | 45 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.